MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's complaint that the physician noticed a red tinge in the in and out luer tubings of an icy catheter (lot #189629) was confirmed during the visual inspection and functional testing of the returned catheter.A leak from the proximal end of the distal balloon due to a balloon tear was observed during the functional in/out lumen test.The probable root cause for the reported complaint could be that the catheter balloon was torn during handling of the catheter.Visual inspection of the returned catheter was performed.No physical damage was observed on the catheter, and blood residues were noticed inside the balloons and luered tubings.Functional testing was performed, and all infusion ports and lumen were flushed without resistance.Upon flushing the in/out lumen, a leak from the proximal end of the distal balloon was observed, confirming the reported complaint.During the further inspection of the catheter under a microscope, a balloon tear was observed at the distal balloon, located 0.5cm away from the proximal end of the distal balloon.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no similar complaint reported for icy catheter with lot #189629.
 
Event or Problem Description
The physician inserted an icy catheter (lot #189629) into the patient's left femoral vein to initiate an ivtm therapy.After catheter insertion, and upon checking the catheter position, the physician noticed a red tinge in the in and out luer tubings.The catheter was immediately replaced with another icy catheter to initiate the therapy.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18544329
Report Number3010617000-2024-00064
Device Sequence Number7852586
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number189629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown